MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE
Model Number 3000
Medical Device Problem Codes False Alarm (1013); Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Software version - (b)(4).
 
Event or Problem Description
It was reported by a nurse that when the nurse programmed a patient back on after it had been disabled for an mri, a low output current pop-up message was received on her v1.6 tablet.It said to lower the current and increase the pulse width.So, the nurse did that and then went to interrogate in the same session but the same message popped up.After exiting and starting a new programming session on a new programmer with the patient , the low output current message went away.The data was reviewed and it was observed that the patient's generator was programmed off.Then several hours later a new session was started and the patient's vns was programmed back on and no diagnostics were run.Internal testing and data review identified that false low output current messages can occur when m3000 v1.6 software programs a m103-106 generator after a specific programming sequence occurs.When m3000 v1.6 tablets initiate a programming session with a m103-106 generator, where its output current is programmed off (0 ma), and then the output current is programmed back on to >0 ma, a low output current message would be seen when an in-session interrogation is performed.This would persist upon multiple in-session interrogations and if diagnostics weren't performed during the session, show on the session report.Running system diagnostics or ending and restarting the session will confirm functionality of the device, and resolve the output current low error message.The low output current messages in these cases are false and do not impact generator function.Based on the report from the nurse and data review, the programming sequence that occurred that day was consistent with the false low output current mechanism described above no further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key11348921
Report Number1644487-2021-00225
Device Sequence Number2563992
Product Code LYJ
UDI-Device Identifier05425025750443
UDI-Public05425025750443
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR